MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME LENGTHENER; LAMP, OPERATING ROOM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME LENGTHENER; LAMP, OPERATING ROOM
Model Number 387.338
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on an unknown date, during an evaluation in the loaners department the synframe half ring and synframe lengthener were difficult to unscrew.Procedure and patient involvement is unknown.This report is for one (1) synframe lengthener.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part: 387.338 , lot: l189850 , manufacturing site:hägendorf , release to warehouse date: 16 dec 2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition customer quality conducted an investigation of the returned device.Us customer quality (cq) investigation flow: device interaction/functional.Visual inspection: visual inspection at cq of the returned synframe lengthener revealed stripping of the hex screw¿s drive recess.No damage was noted to the opposing flat-head screw¿s drive recess.No additional damage was noted to the remaining features/component.Functional test: due to the stripping, the hex screw could not be turned with an appropriate driver.Although the half ring was not returned to cq, assembly and disassembly with a half ring would presumably not be possible.The received condition agreed with the complaint condition.Conclusion: the complaint was confirmed during investigation.After a visual inspection per guidance provided in document, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During investigation, no product design or manufacturing issues were observed that may have contributed have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Date device returned to manufacturer.Reporter is synthes employee.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME LENGTHENER
Common Device Name
LAMP, OPERATING ROOM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7974877
Report Number2939274-2018-54434
Device Sequence Number1739100
Product Code FQP
UDI-Device Identifier10705034771076
UDI-Public(01)10705034771076
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K993314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.338
Device Catalogue Number387.338
Device Lot NumberL189850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/05/2018
11/28/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/05/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1